Q. Can penile pump cause my penis to be numb?

Answered by
Dr. Shahil Khant
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jan 01, 2018 and last reviewed on: Oct 09, 2018

Hello doctor,

I am using a penile pump under the direction of a urologist. Over a period of each of five days, I think I had overstretched the penis and now have a loss of sensitivity and soreness with no erection.

Do you know if it will and how long it may take to recover sensation and remove the soreness? What are the treatment options? The numb penis is very distracting. I am not sure how much damage the penile pump could cause. I am worried waiting too long. Thank you for your help.

#

Hello,

Welcome to icliniq.com.

A penile pump is a form of physical or mechanical treatment.

Have you tried oral PDE5 (phosphodiesterase type 5) inhibitors like Viagra (Sildenafil)?

It is not advisable to use a penile pump for long durations as any form of physical treatment is bound to cause some form of damage. I discourage you to use a penile pump as it has started to cause physical damage. Maybe your technique is wrong.

Numbness and soreness are very common and it will revert back to normal but after how much time, it cannot be predicted. It may take four to six weeks.

If you are interested, I can guide you in use of injection therapy in which you inject erection drugs with a small syringe in your penis before intercourse (you should not have any heart ailments for injection therapy).Injection therapy also has a few side effects. At present, you just discontinue using the pump and wait for it to heal. If you want you can continue using it provided you know the correct technique.

For more information consult an andrologist online --> https://www.icliniq.com/ask-a-doctor-online/andrologist

Thank you doctor,

I notice the penis is also usually cold to touch. It looks like the circulation is not working very well. Hopefully, there would not be any skin damage from lack of circulation. I will wait for another four to six weeks.

#

Hello,

Welcome back to icliniq.com.

Yes, these are all problems with the pump as it can cause circulation problems also. Yes, better wait for four to six weeks and than take a call. I think it should resolve within four to six weeks.

For more information consult an andrologist online --> https://www.icliniq.com/ask-a-doctor-online/andrologist


Was this answer helpful?

 | 


Related Questions:
My regular medicines affect my erection. How to improve this?

.. loss of ability to erect or maintain erection hard is impotence. 20% to 25% of men usually suffer this by the age 65. As females have menopause, men have andropause and it may lead to loss of libido, decreased erection and so on. This usually hap...   Read full

I have erectile dysfunction and ejaculation problems. Please advise.

I am taking Megalis 20 and Tentex Forte prescribed by a doctor and through these medicines, I am having a proper erection ...   Read full

I have pain in my left testis. Is it due to the use of vacuum penile pump?

.. your query. I have seen the attached ultrasound (attachment removed to protect patient identity). Your ultrasound suggests that you have varicocele, which is the cause of pain and discomfort and other symptoms in your testes and base of the penis....   Read full

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
The Perils of Social Media Addiction
Social media addiction affects both physical and mental health. Read this article to know more.  Read more»
COVID-19 - Second Wave
The second wave of COVID-19 is a red flag. Read more to know about the precautionary measures.  Read more»

Ask your health query to a doctor online?

Ask an Andrologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.